Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 5, NWS Omaha, NE

May 29, 20086 counties in Nebraska

NWS Omaha, NE issued this flash flood warning at May 29, 2008, 7:47 PM CDT for 6 counties in Nebraska. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2008, 7:47 PM CDT (00:47 UTC)
Expired
May 30, 2008, 1:45 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Burt County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Thurston County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:19 PM CDTFLOODOakland, NEWATER ACROSS U.S. HWY 77
May 29, 9:45 PM CDTFLOODDodge, NE3 INCHES OF RAIN HAS CLOSED ROADS AT BOTH ENDS OF TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 300050
FFWOAX
NEC021-037-039-053-173-177-300345-
/O.NEW.KOAX.FF.W.0005.080530T0047Z-080530T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
747 PM CDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURT COUNTY IN EAST CENTRAL NEBRASKA...
  DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
  COLFAX COUNTY IN NORTHEAST NEBRASKA...
  CUMING COUNTY IN NORTHEAST NEBRASKA...
  THURSTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 1045 PM CDT.

* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH HEAVY RAIN UP TO 2 INCHES MOVING ACROSS THE
  AREA.  FLASH FLOODING WILL OCCUR WITH RAPID RAINFALL OVER AN INCH
  IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER...
  WEST POINT...TEKAMAH...LYONS...DECATUR...CRAIG...BEEMER AND
  BANCROFT.

THIS INCLUDES HIGHWAY 275 FROM NEAR HOOPER NORTHWEST TO WISNER.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY 
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND 
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED 
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4182 9613 4156 9610 4146 9690 4175 9692
      4174 9702 4209 9702 4210 9630
TIME...MOT...LOC 0047Z 180DEG 0KT 4175 9691

$$

POLLACK
5 follow-up statements
000 
WGUS73 KOAX 300134
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
831 PM CDT THU MAY 29 2008

NEC021-037-039-053-173-177-300345-
/O.CON.KOAX.FF.W.0005.000000T0000Z-080530T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE NE-COLFAX NE-WASHINGTON NE-BURT NE-CUMING NE-THURSTON NE-
831 PM CDT THU MAY 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
THURSTON...CUMING...BURT...WASHINGTON...COLFAX AND DODGE COUNTIES...

AT 829 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER 
FLOWING ACROSS HIGHWAY 77 ABOUT A MILE NORTH OF OAKLAND.  DOPPLER
RADAR INDICATES HEAVY RAIN UP TO 2 INCHES HAS FALLEN BETWEEN SCRIBNER
AND WEST POINT NORTHEAST TO OAKLAND AND DECATUR SINCE 7 PM.  THIS
IS LIKELY TO CAUSE ADDITIONAL FLASH FLOODING IN THE AREA.  MORE
THUNDERSTORMS ARE LIKELY TO CROSS THE WARNED AREA IN THE NEXT 
FEW HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER...WEST
POINT...TEKAMAH...LYONS...DECATUR...CRAIG...BEEMER AND BANCROFT

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4182 9613 4156 9610 4146 9690 4175 9692
      4174 9702 4209 9702 4210 9630
TIME...MOT...LOC 0131Z 180DEG 0KT 4175 9691

$$

POLLACK
000 
WGUS73 KOAX 300253
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
950 PM CDT THU MAY 29 2008

NEC021-037-039-053-173-177-300345-
/O.CON.KOAX.FF.W.0005.000000T0000Z-080530T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE NE-COLFAX NE-WASHINGTON NE-BURT NE-CUMING NE-THURSTON NE-
950 PM CDT THU MAY 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
THURSTON...CUMING...BURT...WASHINGTON...COLFAX AND DODGE COUNTIES...

AT 948 PM CDT...AN OBSERVER REPORTED 3.00 INCHES OF RAIN SO FAR IN 
THE TOWN OF DODGE.  FLASH FLOODING HAD CLOSED ROADS AT BOTH ENDS OF
TOWN.  THUNDERSTORMS CONTINUE ACROSS THE WARNED AREA...AND FLASH
FLOODING WILL ALSO CONTINUE.  IN ADDITION...MAPLE CREEK IS LIKELY TO 
FLOOD...AND WATER MAY RUN ACROSS HIGHWAY 275 BETWEEN HOOPER AND 
WEST POINT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER...WEST
POINT...TEKAMAH...LYONS...DECATUR...CRAIG...BEEMER AND BANCROFT

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4182 9613 4156 9610 4146 9690 4175 9692
      4174 9702 4209 9702 4210 9630
TIME...MOT...LOC 0250Z 180DEG 0KT 4175 9691

$$

POLLACK
000 
WGUS53 KOAX 300326
FFWOAX
NEC021-037-039-053-173-177-300645-
/O.EXT.KOAX.FF.W.0005.000000T0000Z-080530T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1020 PM CDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN OMAHA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BURT COUNTY IN EAST CENTRAL NEBRASKA...
  DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...
  COLFAX COUNTY IN NORTHEAST NEBRASKA...
  CUMING COUNTY IN NORTHEAST NEBRASKA...
  THURSTON COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 145 AM CDT.

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED THUNDERSTORMS CONTAINING HEAVY RAIN CONTINUING TO
  DEVELOP AND MOVE ACROSS THE AREA.  THE OBSERVER AT DODGE 
  HAS REPORTED 3 INCHES OF RAIN SO FAR.  ROADS WERE CLOSED 
  DUE TO FLOODING AT BOTH ENDS OF TOWN.  NEARBY...MAPLE CREEK
  WAS BEGINNING TO FLOOD.  FLASH FLOODING WILL CONTINUE OVER THE
  WARNED AREA FOR SEVERAL MORE HOURS...AFFECTING MANY SMALL          
  STREAMS.  A MORE EXTENDED PERIOD OF FLOODING IS ALSO LIKELY 
  FOR LARGER CREEKS...INCLUDING MAPLE CREEK AND LOGAN CREEK.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER...
  WEST POINT...TEKAMAH...LYONS...DECATUR...CRAIG...BEEMER AND
  BANCROFT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4182 9613 4156 9610 4146 9690 4175 9692
      4174 9702 4209 9702 4210 9630
TIME...MOT...LOC 0320Z 180DEG 0KT 4175 9691

$$

POLLACK
000 
WGUS73 KOAX 300451
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1149 PM CDT THU MAY 29 2008

NEC021-037-039-053-173-177-300645-
/O.CON.KOAX.FF.W.0005.000000T0000Z-080530T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE NE-COLFAX NE-WASHINGTON NE-BURT NE-CUMING NE-THURSTON NE-
1149 PM CDT THU MAY 29 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
THURSTON...CUMING...BURT...WASHINGTON...COLFAX AND DODGE COUNTIES...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAIN CAPABLE OF PRODUCING FLASH 
FLOODING WERE MOVING EAST INTO THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER...WEST
POINT...TEKAMAH...LYONS...DECATUR...CRAIG...BEEMER AND BANCROFT

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY...OR THE ROAD MAY HAVE WATER DAMAGE. TURN AROUND AND MOVE TO 
HIGHER GROUND.

LAT...LON 4182 9613 4156 9610 4146 9690 4175 9692
      4174 9702 4209 9702 4210 9630
TIME...MOT...LOC 0449Z 180DEG 0KT 4175 9691

$$

POLLACK
000 
WGUS73 KOAX 300522
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1211 AM CDT FRI MAY 30 2008

NEC021-037-039-053-173-177-300645-
/O.CON.KOAX.FF.W.0005.000000T0000Z-080530T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE NE-COLFAX NE-WASHINGTON NE-BURT NE-CUMING NE-THURSTON NE-
1211 AM CDT FRI MAY 30 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
THURSTON...CUMING...BURT...WASHINGTON...COLFAX AND DODGE COUNTIES...

AT 12 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
SIGNIFICANT FLASH FLOODING IN THE AREA. WATER COVERED MANY RURAL 
ROADS IN SOUTHERN CUMING COUNTY.  THERE ARE NUMEROUS ROAD CLOSURES
IN DODGE COUNTY...INCLUDING HIGHWAY 77 NEAR COUNTY ROADS F AND G
BETWEEN WINSLOW AND UEHLING...THE HIGHWAY 275 AND 91 AREA AT 
SCRIBNER...HIGHWAY 91 JUST SOUTH OF DODGE...HIGHWAY 79 BETWEEN SNYDER
AND NORTH BEND...COUNTY ROAD F AT SCRIBNER...AND COUNTY ROAD 19 
BETWEEN ROADS E AND F...WHICH IS NORTH OF HOOPER.

THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WARNED AREA FOR 
SEVERAL MORE HOURS...AND THE FLOODING WILL GET WORSE.  PEBBLE CREEK 
AND LOGAN CREEK WILL ALSO FLOOD.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER...WEST
POINT...TEKAMAH...LYONS...DECATUR...CRAIG...BEEMER AND BANCROFT

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4182 9613 4156 9610 4146 9690 4175 9692
      4174 9702 4209 9702 4210 9630
TIME...MOT...LOC 0511Z 180DEG 0KT 4175 9691

$$

POLLACK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:29 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 29, 2:29 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
229 PM CDT THU MAY 29 2008

.SHORT TERM...POTENTIAL FOR SEVERE CONVECTION AND HEAVY RAIN IS
THE PRIMARY CONCERN LATE THIS AFTERNOON AND TONIGHT. CONSIDERABLE
CLOUD COVER CONTINUES ACROSS THE FORECAST AREA AT 19Z WITH CLOUD
SHIELD BECOMING SCATTERED ACROSS CENTRAL NEBRASKA. LATEST VISIBLE
SATELLITE SHOWING NUMEROUS BANDS OF CU DEVELOPING IN THE CLEAR
AREAS OF WESTERN NEBRASKA AND EASTERN COLORADO WITH MAIN
INSTABILITY AXIS OVER CENTRAL NEBRASKA. CONVECTION IS EXPECTED TO
CONTINUE TO DEVELOP INTO CENTRAL NEBRASKA THEN MOVE INTO EASTERN
NEBRASKA AND WESTERN IOWA LATE THIS AFTERNOON AND THIS EVENING.
FLASH FLOOD WATCH ISSUED EARLIER WILL REMAIN IN EFFECT FOR ALL OF
THE CWA TONIGHT WITH NORTHERN PARTS OF THE AREA MOST IMPACTED SINCE
THEY RECEIVED HEAVY RAIN LAST NIGHT AND EARLY THIS MORNING.
12Z MODELS ARE A BIT FASTER IN MOVING THE SYSTEM EAST OF THE AREA
ON FRIDAY WITH POPS OUT OF THE FORECAST BY FRIDAY MORNING AND DRY
CONDITIONS REMAINING THROUGH SATURDAY NIGHT. WARM ADVECTION
PATTERN SETS UP AGAIN ON SUNDAY WITH ANOTHER CHANCE OF SHOWERS AND
STORMS FOR THE AREA.

.LONG TERM...POPS CONTINUE FOR THE EARLY PART OF NEXT WEEK AS
MODELS BRING ANOTHER STRONG WAVE ACROSS THE NORTHERN PLAINS WITH
A COUPLE OF SURFACE BOUNDARIES ALSO INDICATED OVER THE CENTRAL PLAINS.
BY MID WEEK 12Z ECMWF AND GFS BEGIN TO DIVERGE WITH ECMWF SHOWING
ANOTHER DEEP CLOSED LOW OVER THE WESTERN CONUS COMPARED TO SHORT WAVE
ENERGY WITH THE GFS. EXTENDED FORECAST TRENDED TOWARD HPC GUIDANCE.
ANOTHER INTERESTING FEATURE THAT SHOWS UP IN BOTH MODELS IS THE
DEVELOPMENT OF A STRONG TROPICAL WAVE.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 30/18Z.

MVFR CIGS EXPECTED TO LIFT INTO VFR CIGS THROUGH 30/00Z AS
MIXING/HTG CONTINUES OVER THE REGION AS S SFC WINDS AT 15-25KTS
PERSIST. ALTHOUGH SCT SHOWERS HAVE DVLPD SW OF LNK...EXPECT MAIN
TSTM ACTIVITY TO HOLD OFF UNTIL THIS EVENING.  THINKING IS THAT
TSTMS THAT DVLP OVR SWRN/CNTRL NEBRASKA WILL MOVE ESE ACROSS ERN
NEBRASKA THRU THIS EVENING...REACHING OFK VCNTY AROUND 01Z...LNK
BY 02Z AND OMA BY 03Z.  SVR TSTMS WERE NOT INCLUDED IN TAFS ATTM DUE
TO THEIR MORE LIMITED COVERAGE...BUT SVR STORMS WILL MOST LIKELY BE
SCT ACROSS ERN NEBRASKA THIS EVENING AND FUTURE TAF FCSTS WILL
REFLECT THREATS TO INDIVIDUAL TAF SITES.  TSTM RISK COULD LAST AS
LONG AS 09-10Z AT OMA/LNK.  SFC FRONT/WIND SHIFT IS EXPECTED TO MOVE
EWD ACROSS ERN NEBR TNGT...REACHING OFK BY 30/10Z AND OMAHA BY
30/14Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NEZ011-012-015>018-030>034-042>045-050>053-
     065>068-078-088>093.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR IAZ043-055-056-069-079-080-090-091.

&&

FOBERT/CHERMOK
Hazardous weather outlook, May 29, 5:25 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
525 PM CDT THU MAY 29 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
525 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

THERE IS HIGH RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
OUTLOOK AREA THIS EVENING INTO TONIGHT. VERY MOIST AND UNSTABLE
AIR IS OVER THE AREA.  STRONG LOW LEVEL WINDS WILL CARRY AN
ADDITIONAL SUPPLY OF MOISTURE NORTH. A LOW PRESSURE SYSTEM WILL
TRACK ACROSS NORTHEAST NEBRASKA EARLY TONIGHT...AND INTO
NORTHWEST IOWA LATE TONIGHT. A WARM FRONT WILL PRECEDE THE LOW IN
WEST CENTRAL IOWA...AND A COLD FRONT WILL TRAIL SOUTHWEST FROM THE
LOW. THIS COMBINATION OF ELEMENTS WILL ALLOW STRONG SUPERCELL
THUNDERSTORMS TO MOVE INTO THE AREA FROM THE WEST...OR DEVELOP
OVER THE AREA. THE GREATEST RISK OF TORNADOES APPEARS TO BE IN
NORTHEAST NEBRASKA THIS EVENING...DUE TO A COMBINATION OF STRONG
INSTABILITY AND WIND SHEAR. THUNDERSTORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS COULD OCCUR ANYWHERE IN THE AREA THIS EVENING AND
TONIGHT...WITH A SLIGHT CHANCE FOR TORNADOES. HEAVY RAIN IS ALSO
POSSBILE.

LATER IN THE NIGHT...THUNDERSTORMS ARE LIKELY TO EVOLVE INTO A
LARGE CLUSTER. SEVERE WEATHER WILL BEGIN TO DIMINISH...BUT HEAVY
RAINS ARE LIKELY TO CONTINUE. THIS COULD PRODUCE BOTH FLASH FLOODING
AND RIVER FLOODING. THE ELKHORN AND PLATTE RIVERS ARE ALREADY
NEARLY BANK FULL. ADDITIONAL HEAVY RAIN WOULD CAUSE FLOODING ON
EITHER RIVER.

THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA LATE TONIGHT AS
THE COLD FRONT PUSHES STORMS TO THE EAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH TUESDAY
NIGHT OVER THE OUTLOOK AREA.

ANY RIVER FLOODING CAUSED BY HEAVY RAINS WILL MOVE DOWN THE ELKHORN
AND PLATTE RIVERS INTO THE MISSOURI RIVER FROM PLATTSMOUTH SOUTHWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

POLLACK

In the hours before

Local storm report, May 29, 6:26 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
626 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 SW VERDEL             42.76N 98.26W
05/29/2008  E0.75 INCH       KNOX               NE   PUBLIC

&&

DEWALD
Local storm report, May 29, 6:56 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
656 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND GST     9 W ST. EDWARD          41.57N 98.04W
05/29/2008  E0 MPH           BOONE              NE   EMERGENCY MNGR

0647 PM     TSTM WND GST     9 W ST. EDWARD          41.57N 98.04W
05/29/2008  E60 MPH          BOONE              NE   EMERGENCY MNGR

&&

KLEMM
Local storm report, May 29, 7:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
722 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HAIL             5 N CROFTON             42.80N 97.50W
05/29/2008  E0.88 INCH       KNOX               NE   TRAINED SPOTTER

&&

RC
Local storm report, May 29, 7:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
730 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             3 S WHITING             42.08N 96.15W
05/29/2008  E0.75 INCH       MONONA             IA   PUBLIC

&&

KLEMM
Local storm report, May 29, 7:32 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
732 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          1 E TURIN               42.02N 95.95W
05/29/2008                   MONONA             IA   LAW ENFORCEMENT

            REPORTED BY SHERIFF DUPUTY.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:06 PM CDTFlash Flood WarningOAXBoone, Colfax, Madison, Platte, Stanton3 hr
May 29, 7:06 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce39 min
May 29, 7:11 PM CDTTornado WarningOAXPlatte34 min
May 29, 7:22 PM CDTSevere Thunderstorm WarningOAXCedar, Knox23 min
May 29, 7:36 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Saunders, Washington24 min
May 29, 7:39 PM CDTTornado WarningOAXButler, Seward51 min
May 29, 7:57 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington33 min
May 29, 8:03 PM CDTTornado WarningOAXBurt, Washington27 min
May 29, 8:20 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward24 min
May 29, 8:22 PM CDTSevere Thunderstorm WarningOAXWashington23 min
May 29, 8:44 PM CDTSevere Thunderstorm WarningOAXWashington31 min
May 29, 8:47 PM CDTSevere Thunderstorm WarningOAXBoone, Colfax, Platte28 min
May 29, 9:17 PM CDTSevere Thunderstorm WarningOAXColfax, Cuming, Dodge, Platte, Stanton28 min
May 29, 9:42 PM CDTHigh Wind WarningOAXCass, Lancaster, Otoe, Saline, Seward78 min
May 29, 9:57 PM CDTFlash Flood WarningOAXBoone, Colfax, Madison, Platte, Stanton5 hr
May 29, 10:11 PM CDTSevere Thunderstorm WarningOAXBurt, Washington49 min
May 29, 10:17 PM CDTTornado WarningOAXJefferson43 min
May 29, 10:52 PM CDTTornado WarningOAXGage, Jefferson, Saline38 min
May 29, 10:59 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Sarpy, Saunders, Seward46 min
May 29, 11:17 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Pawnee28 min
May 29, 11:26 PM CDTFlash Flood WarningOAXGage, Jefferson, Saline3 hr
May 29, 11:41 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Nemaha, Pawnee, Richardson34 min
May 30, 12:07 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Pawnee, Richardson38 min
May 30, 12:36 AM CDTRiver Flood WarningOAXDodge12 hr
May 30, 1:43 AM CDTFlash Flood WarningOAXBurt, Colfax, Cuming, Dodge, Thurston, Washington3 hr
May 30, 2:05 AM CDTFlash Flood WarningOAXButler, Douglas, Sarpy, Saunders3 hr
May 30, 2:59 AM CDTFlash Flood WarningOAXColfax, Platte3 hr
May 30, 3:45 AM CDTRiver Flood WarningOAXDodge18 hr
May 30, 3:49 AM CDTRiver Flood WarningOAXJefferson21 hr
May 30, 3:51 AM CDTRiver Flood WarningOAXButler21 hr
May 30, 4:48 AM CDTAreal Flood WarningOAXBoone3 hr
May 30, 5:44 AM CDTRiver Flood WarningOAXSaunders23 hr
May 30, 5:50 AM CDTRiver Flood WarningOAXPlatte34 hr
May 30, 6:38 AM CDTAreal Flood WarningOAXPlatte3 hr
May 30, 7:05 AM CDTAreal Flood WarningOAXWashington4 hr
May 30, 8:52 AM CDTRiver Flood WarningOAXAntelope12 hr
May 30, 9:00 AM CDTRiver Flood WarningOAXOtoe4 days
May 30, 9:00 AM CDTRiver Flood WarningOAXNemaha22 days
May 30, 9:00 AM CDTRiver Flood WarningOAXRichardson20 days
May 30, 9:06 AM CDTRiver Flood WarningOAXPierce47 hr
May 30, 9:25 AM CDTRiver Flood WarningOAXDodge47 hr
May 30, 10:45 AM CDTRiver Flood WarningOAXCuming29 hr
May 30, 10:45 AM CDTRiver Flood WarningOAXDouglas14 hr
May 30, 10:56 AM CDTRiver Flood WarningOAXDodge19 hr
May 30, 10:56 AM CDTRiver Flood WarningOAXSarpy71 hr
May 30, 10:56 AM CDTRiver Flood WarningOAXSarpy3 days
May 30, 12:59 PM CDTRiver Flood WarningOAXDodge12 hr
May 30, 3:47 PM CDTAreal Flood WarningOAXPlatte24 hr
May 30, 3:53 PM CDTAreal Flood WarningOAXColfax12 hr
May 30, 6:50 PM CDTAreal Flood WarningOAXMadison12 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.